MAUDE Adverse Event Report: STERIS ISRAEL SOLUTIONS LTD. OR LOCATE SPONGE SOLUTION

STERIS ISRAEL SOLUTIONS LTD. OR LOCATE SPONGE SOLUTION
Model Number ORLOCATE SPONGE SOLUTION
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The operation room locate system uses rfid technology to track sponges (before, during, and after) surgical procedures to avoid un-intentionally retained surgical items.At this point, there has been no allegation that the or locate system caused or contributed to this reported event; however, out of an abundance of caution, steris has elected to report this event based on a lack of available information at this time.A follow-up report will be submitted should additional information become available.
 
Event or Problem Description
Steris was contacted by an attorney representing the user facility on 3/31/2023 regarding litigation alleging a sponge was left in a patient's pelvic cavity during a procedure that occurred on (b)(6) 2020.It was reported that the procedure subject of the event included use of the or locate sponge solution.

Brand Name
OR LOCATE SPONGE SOLUTION
Common Device Name
SPONGE SOLUTION
Manufacturer (Section D)
STERIS ISRAEL SOLUTIONS LTD.
2 habanai st.
hod hasharon, hamerkaz 45319 02
IS  4531902
Manufacturer (Section G)
STERIS ISRAEL SOLUTIONS LTD.
2 habanai st.
hod hasharon, hamerkaz 45319 02
IS   4531902
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
4403927453
MDR Report Key16834167
Report Number3008920949-2023-00001
Device Sequence Number3276831
Product Code LWH
UDI-Device Identifier00724995220624
UDI-Public00724995220624
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberORLOCATE SPONGE SOLUTION
Device Catalogue NumberOX100
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2023
Supplement Date Received by Manufacturer04/30/2023
03/31/2023
Initial Report FDA Received Date04/28/2023
Supplement Report FDA Received Date05/16/2023
05/25/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown